Jump to content
CrazyBoards.org

Recommended Posts

So I've been taking either Seroquel or Abilify for a number of years after experiencing some pretty scary stuff (hearing voices, severe paranoia, thinking people could read my thoughts, thinking God was sending me signs, etc); my official diagnosis at this time is psychotic depression, but previously I was diagnosed with schizophrenia. Anyway, I stopped taking the Abilify regularly a couple months ago, as in taking it maybe a few times per week or not even that often. So recently I've been having thoughts that my boyfriend is cheating on me. Sometimes I think I have no reason to believe this, and logically I really don't. I mean, he wouldn't even be able to fit another person into his schedule between work and school (and we live together, so his free time is spent here at home). I have no basis for believing this and usually do okay with the thoughts, putting them out of my mind. But other times I am consumed with the thoughts, and think that I have proof in the way he lays his keys down on the table or something equally as ridiculous.

Could my psychosis be returning? Is this a sign of bad things to come?

Sorry if this sounds stupid.

Link to comment
Share on other sites

I think what you are describing is what is known as Othello Syndrome - morbid conviction that your SO is cheating on you. It is probably a sign that meds are a good idea right now as worse may be round the corner....

Blackbird xx (who hates to sound ominous but has tried the quitting of meds with little success)

Link to comment
Share on other sites

Yes, it resembles Othello's (no idea if it IS Othello's or not, but it surely looks like it). Yes, it may be a sign of relapse (with gradual onset). Better see your pdoc before the "cheating paranoia" escalates, you might EASILY lose control over it (and lose a part of your brain permanently).

Restarting meds (at least for some time) can save you from a potentially disabling psychotic episode, so I'm sure it's worth it.

Link to comment
Share on other sites

Well I restarted the Abilify a few days okay, and I have to say I already feel better. I didn't even realize how many other strange thoughts besides that were going through my head.

Jeez I hate my life.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...